Alert archive / Alabama / Small Craft Advisories in 2016
Small Craft Advisory 23, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Mar 1, 2016, 2:39 AM CST. It took effect at Mar 2, 2016, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2016, 2:39 AM CST (08:39 UTC)
- In effect from
- Mar 2, 2016, 12:00 AM CST
- Expired
- Mar 2, 2016, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
891 WHUS74 KMOB 010839 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 239 AM CST TUE MAR 1 2016 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA FROM 0 TO 60 NM OUT INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA FROM MIDNIGHT TONIGHT THROUGH 9 AM CST WEDNESDAY... .A COLD FRONT WILL MOVE ACROSS THE MARINE AREA LATE TONIGHT AND EARLY WEDNESDAY MORNING. A STRONG NORTHWEST FLOW WITH BUILDING SEAS IS EXPECTED IN THE WAKE OF THE FRONT LATE TONIGHT AND EARLY WEDNESDAY MORNING. WINDS AND SEAS WILL BEGIN TO SUBSIDE BY MID MORNING ON WEDNESDAY. GMZ631-632-650-655-670-675-011645- /O.NEW.KMOB.SC.Y.0023.160302T0600Z-160302T1500Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 239 AM CST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. * WINDS...INCREASING TO 20 KNOTS WITH FREQUENT HIGHER GUSTS * WAVES/SEAS...BUILDING TO 4 TO 6 FEET WELL OFFSHORE. BAY AND INLAND WATERS CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
217 WHUS74 KMOB 011300 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 700 AM CST TUE MAR 1 2016 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA FROM 0 TO 60 NM OUT INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA FROM MIDNIGHT TONIGHT THROUGH 9 AM CST WEDNESDAY... .A COLD FRONT WILL MOVE ACROSS THE MARINE AREA LATE TONIGHT AND EARLY WEDNESDAY MORNING. A STRONG NORTHWEST FLOW WITH BUILDING SEAS IS EXPECTED IN THE WAKE OF THE FRONT LATE TONIGHT AND EARLY WEDNESDAY MORNING. WINDS AND SEAS WILL BEGIN TO SUBSIDE BY MID MORNING ON WEDNESDAY. GMZ631-632-650-655-670-675-012200- /O.CON.KMOB.SC.Y.0023.160302T0600Z-160302T1500Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 700 AM CST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... * WINDS...INCREASING TO 20 KNOTS WITH FREQUENT HIGHER GUSTS * WAVES/SEAS...BUILDING TO 5 TO 7 FEET WELL OFFSHORE. BAY AND INLAND WATERS CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
810 WHUS74 KMOB 012118 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 318 PM CST TUE MAR 1 2016 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA FROM 0 TO 60 NM OUT INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA FROM MIDNIGHT TONIGHT THROUGH 9 AM CST WEDNESDAY... .A COLD FRONT WILL MOVE ACROSS THE MARINE AREA LATE TONIGHT AND EARLY WEDNESDAY MORNING. A STRONG NORTHWEST FLOW WITH BUILDING SEAS IS EXPECTED IN THE WAKE OF THE FRONT LATE TONIGHT AND EARLY WEDNESDAY MORNING. WINDS AND SEAS WILL BEGIN TO SUBSIDE BY MID MORNING ON WEDNESDAY. GMZ631-632-650-655-670-675-020530- /O.CON.KMOB.SC.Y.0023.160302T0600Z-160302T1500Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 318 PM CST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... * WINDS...INCREASING TO 20 KNOTS WITH FREQUENT HIGHER GUSTS * WAVES/SEAS...BUILDING TO 5 TO 7 FEET WELL OFFSHORE. BAY AND INLAND WATERS CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
723 WHUS74 KMOB 020400 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1000 PM CST TUE MAR 1 2016 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT 60 NM INCLUDING MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA FROM MIDNIGHT THROUGH 9 AM WEDNESDAY... .A COLD FRONT WILL MOVE ACROSS THE MARINE AREA LATE TONIGHT AND EARLY WEDNESDAY MORNING. A STRONG NORTH WIND FLOW WITH BUILDING SEAS WILL OCCUR IN THE WAKE OF THE FRONT LATE TONIGHT INTO EARLY WEDNESDAY MORNING. WINDS AND SEAS WILL BEGIN TO SUBSIDE BY MID MORNING ON WEDNESDAY. GMZ630-021200- /O.EXB.KMOB.SC.Y.0023.160302T0600Z-160302T1200Z/ NORTHERN MOBILE BAY- 1000 PM CST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS...INCREASING TO 18 TO 23 KNOTS WITH FREQUENT HIGHER GUSTS. * WAVES/SEAS...BAY AND INLAND WATERS CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ631-632-650-655-670-675-021200- /O.CON.KMOB.SC.Y.0023.160302T0600Z-160302T1500Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1000 PM CST TUE MAR 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WINDS...INCREASING TO 20 TO 30 KNOTS WITH FREQUENT HIGHER GUSTS. * WAVES/SEAS...BUILDING TO 2 TO 4 FEET NEAR SHORE...3 TO 5 FEET OFFSHORE. BAY AND INLAND WATERS CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
941 WHUS74 KMOB 021220 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 620 AM CST WED MAR 2 2016 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT 60 NM INCLUDING LOWER MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA THROUGH 9 AM CST... .A STRONG NORTHERLY WIND FLOW WITH ELEVATED SEAS WILL CONTINUE EARLY THIS MORNING BEFORE GRADUALLY SUBSIDING AROUND MID MORNING. GMZ630-021330- /O.EXP.KMOB.SC.Y.0023.000000T0000Z-160302T1200Z/ NORTHERN MOBILE BAY- 620 AM CST WED MAR 2 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... NORTH WINDS WILL STILL REMAIN ELEVATED BETWEEN 15 AND 20 KNOTS EARLY THIS MORNING. $$ GMZ631-632-650-655-670-675-021500- /O.CON.KMOB.SC.Y.0023.000000T0000Z-160302T1500Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 620 AM CST WED MAR 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS...NORTH 20 TO 25 KNOTS WITH FREQUENT HIGHER GUSTS. * WAVES/SEAS..3 TO 5 FEET NEAR SHORE...5 TO 7 FEET WELL OFFSHORE EARLY THIS MORNING...SUBSIDING THIS AFTERNOON. BAY AND INLAND WATERS CHOPPY TO ROUGH EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 2:06 AM CST, 33 minutes earlier.
Area forecast discussion, Mar 1, 2:06 AM CST, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
206 AM CST TUE MAR 1 2016
.DISCUSSION...SEE UPDATED INFORMATION FOR LAND AREAS BELOW.
&&
.UPDATE...A DENSE FOG ADVISORY IS NOW IN EFFECT FOR ALL AREAS IN
SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI AND THE WESTERN
FLORIDA PANHANDLE UNTIL 8 AM CST THIS MORNING. USING A BLEND OF THE
CURRENT HRRR AND RAP13 MOST AREAS IN THE FORECAST AREA WILL BE
AFFECTED BY DENSE FOG THROUGH 8 AM THIS MORNING. 32/EE
&&
.PREV DISCUSSION... /ISSUED 1157 PM CST MON FEB 29 2016/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...
01.06Z ISSUANCE...VERY LOW STRATUS CLOUDS AND DECREASING VISIBILITY
WILL OCCUR OVERNIGHT INTO TUESDAY MORNING AS LIGHT SOUTH WINDS BRING
INCREASING LOW LEVEL MOISTURE NORTHWARD FROM THE GULF OF MEXICO.
AREAS OF MVFR TO IFR FOG WILL DEVELOP...WITH PATCHY LIFR FOG WITH
VISIBILITY RESTRICTED TO 1/2SM ACROSS PARTS OF THE MOBILE METRO AREA
LATE TONIGHT. LIFR TO VLIFR CEILINGS ARE HIGHLY LIKLEY ALONG THE
NORTHERN GULF COAST TONIGHT INTO EARLY TUESDAY MORNING...WITH
CEILINGS LIFTING TO MVFR CRITERIA BY LATE MORNING. /22
PREV DISCUSSION... /ISSUED 315 PM CST MON FEB 29 2016/
NEAR TERM /NOW THROUGH TUESDAY/...FOR THE FIRST 24HRS OF THE
FORECAST...A SHORTWAVE SYSTEM DIVES SOUTHEAST ACROSS THE
PLAINS...WITH GUIDANCE IN PRETTY GOOD AGREEMENT IN THE SYSTEM
BECOMING CENTERED JUST EAST IF THE MISSISSIPPI RIVER BY TUESDAY
EVENING. THIS SYSTEM PUSHES A SURFACE FRONT TO A POINT JUST
NORTHWEST OF THE AREA BY TUESDAY EVENING. THIS BRINGS INCREASING
CHANCES OF RAIN MAINLY MIDDAY TO LATE TUESDAY. WITH ONSHORE FLOW
CONTINUING...TEMPS ABOVE SEASONAL CONTINUE...WITH OVERNIGHT LOWS IN
THE LOW TO MID 50S TONIGHT...LOW TO MID 70S TUESDAY.
FIRST ITEM OUT OF THE USUAL TO ADDRESS IS THE CHANCE OF FOG TONIGHT.
WITH THE SOUTHERLY FLOW CONTINUING...MOISTURE LEVELS ARE HIGH...AS
COMPARED TO SEASONAL LEVELS. GUIDANCE IS ADVERTISING FOG DEVELOPMENT
TONIGHT. BIGGEST QUESTION IS DENSITY. AT THIS POINT...IT LOOKS LIKE
ANY DENSE FOG WILL BE PATCHY...THOUGH AREAS OF LIGHT FOG IS LIKELY.
BEST CHANCE OF ANY DENSE FOG APPEARS TO BE OVER THE EASTERN HALF OF
THE FA...EAST OF MOBILE BAY AND INLAND HAVING THE BEST COMBINATION
OF LIGHT...BUT NOT TOO LIGHT WINDS AND HIGH MOISTURE LEVELS.
WITH THE APPROACHING UPPER SYSTEM...MOISTURE LEVELS AHEAD OF THE
FRONT RISE TO AROUND 1.25"...TWO TO THREE TIMES SEASONAL LEVELS.
WITH THE GOOD MOISTURE...MODELS SOUNDINGS SHOW 1-3KM MU CAPES RISING
INTO THE 500-1000J/KG RANGE...ENOUGH FOR A FEW STRONG TO SEVERE
STORMS. 0-3KM HELICITIES RISE TO AROUND 200 M^2/S^2...WITH SOME OF
THESE STORMS ROTATING...ADDING TO THE SEVERE RISK. GOING AGAINST
IS THE BETTER UPPER DYNAMIC SUPPORT REMAINING GENERALLY NORTH OF THE
AREA. AT THIS POINT...SPC HAS ESSENTIALLY THE ENTIRE AREA OUTLOOKED
AS A MARGINAL RISK...WITH A BIT HIGHER RISK OF SEVERE WEATHER ON THE
NORTHERN FRINGES OF THE AREA. WIND DAMAGE IS THE PRIMARY
THREAT...BUT WITH WET-BULB 0C HEIGHTS IN THE 9000-10000' RANGE DURING
THE AFTERNOON/EVENING TUESDAY...LARGE HAIL IS A DISTINCT POSSIBILITY.
ALSO...THERE IS A DEFINITE NON-ZERO CHANCE OF A TORNADO OR TWO.
CONSENSUS PLACES THE BEGINNING PERIOD OF HIGH CHANCE OF SEVERE
WEATHER BEING MID TO LATE AFTERNOON. /16
SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...A POWERFUL
SHORTWAVE ROTATES THROUGH A LONGWAVE TROF PATTERN OVER THE EASTERN
STATES THROUGH WEDNESDAY AND INTO THE WESTERN ATLANTIC. AN ASSOCIATED
SURFACE LOW MOVES ACROSS THE NORTHEAST STATES TUESDAY NIGHT AND
MEANWHILE BRINGS A TRAILING COLD FRONT THROUGH MUCH OF THE FORECAST
AREA TUESDAY EVENING...THEN EXITING THE EASTERNMOST PORTION SHORTLY
AFTER MIDNIGHT. A COUPLED JET STRUCTURE WILL BE IN PLACE OVER THE
FORECAST AREA AT THE BEGINNING OF THE PERIOD AS A STRONGLY CURVED
100-110 KNOT POLAR JET SHIFTS EASTWARD ACROSS THE AREA WHILE A
STRONGER 130-150 KNOT SOUTHERN STREAM JET BEGINS TO SHIFT FROM THE
EXTREME NORTHEAST GULF INTO THE WESTERN ATLANTIC. THE PLACEMENT OF
THESE FEATURES WILL SUPPORT ENHANCED UPPER LEVEL DIVERGENCE MAINLY
OVER THE NORTHWESTERN PORTION OF THE FORECAST AREA VERY EARLY IN THE
PERIOD...BUT THIS WEAKENS AS SUBSIDENCE FROM THE LEFT ENTRANCE REGION
OF THE STRONGER SOUTHERN STREAM JET HAS AN INCREASING IMPACT ON THE
FORECAST AREA. TAKING INTO ACCOUNT THE COMBINED LOW LEVEL FORCING
ASSOCIATED WITH THE ADVANCING COLD FRONT WITH THE EVOLVING UPPER
LEVEL DYNAMICS...THE RESULT WILL BE INITIALLY STRONG DEEP LAYER LIFT
OVER THE NORTHWEST PORTION OF THE FORECAST AREA EARLY TUESDAY EVENING
WHICH THEN WEAKENS AS THE FRONT MOVES THROUGH THE REMAINDER OF THE
FORECAST AREA.
THE 850 MB JET WILL INITIALLY BE 30-40 KNOTS...STRONGER WELL
INLAND...THEN WEAKENS LATER TUESDAY NIGHT AS THE 850 MB TROF MOVES
ACROSS THE AREA. WHILE THIS IS NOT AS STRONG AS INDICATED BY PREVIOUS
MODEL DATA...0-1 KM HELICITY VALUES OF 125-200 M2/S2 WILL BE PRESENT
DURING THE EVENING HOURS...ALTHOUGH SHIFTING QUICKLY EASTWARD AHEAD
OF THE FRONT. MLCAPES WILL INITIALLY BE 200-700 J/KG AND WEAKENING TO
100-300 J/KG BY 06Z WEDNESDAY AS THE FRONT CONTINUES SOUTHWARD
THROUGH THE AREA. MLCAPES OF 500 J/KG WILL BE COLLOCATED WITH 0-1 KM
HELICITY VALUES NEAR 150 M2/S2...SUFFICIENT TO SUPPORT POTENTIAL ISOLATED
STRONG TO SEVERE STORMS. IN ADDITION...THIS OCCURS IN AN ENVIRONMENT
OF WET BULB ZERO VALUES NEAR 9.5 KFT...WHICH FAVORS POTENTIAL LARGE
HAIL DEVELOPMENT SHOULD CONVECTION BECOME SUFFICIENTLY STRONG.
CONSIDERING THE TREND OF THE DEEP LAYER FORCING AS DESCRIBED ABOVE
ALONG WITH THE INSTABILITY AND SHEAR...THE CURRENT OUTLOOK FROM THE
STORM PREDICTION CENTER DEPICTS THE POTENTIAL FOR SEVERE STORM
DEVELOPMENT RATHER WELL...WITH A SLIGHT RISK AREA FOR THE EXTREME
NORTHWEST PORTION OF THE AREA FOLLOWED BY A MARGINAL RISK FOR THE
REMAINING PORTION. FOR NOW HAVE OPTED TO GO WITH A LIMITED RISK FOR
OUR ENTIRE AREA WITH THE POTENTIAL FOR SEVERE STORMS EXPECTED TO BE
FROM 3 PM THROUGH 11 PM TUESDAY...AND SHIFTING SOUTHWARD ACROSS THE
AREA THROUGH THE PERIOD. WILL BEGIN WITH LIKELY POPS OVER THE
INTERIOR HALF OF THE AREA TUESDAY EVENING TAPERING TO CHANCE POPS
FURTHER SOUTH...THEN TAPERING OFF TO DRY CONDITIONS BY EARLY
WEDNESDAY MORNING.
THE UPPER TROF BROADENS IN RESPONSE TO THE EXITING SHORTWAVES
WEDNESDAY NIGHT WHILE ANOTHER SHORTWAVE SYSTEM ADVANCES ACROSS THE
PLAINS. THIS NEXT SYSTEM MOVES ACROSS THE EASTERN STATES THURSDAY
INTO THURSDAY NIGHT...WITH AN ASSOCIATED SURFACE LOW TRACKING FROM
THE CENTRAL PLAINS INTO THE SOUTHEAST STATES BEFORE MOVING OFF INTO
THE WESTERN ATLANTIC. THIS BRINGS A DECELERATING AND WEAKENING
FRONTAL BOUNDARY THROUGH THE FORECAST AREA THURSDAY NIGHT. WITH HAVE
SLIGHT CHANCE TO CHANCE POPS RETURNING TO THE AREA THURSDAY AFTERNOON
ROUGHLY WEST OF I-65 FOLLOWED BY GOOD CHANCE TO LIKELY POPS THURSDAY
EVENING BEFORE TAPERING OFF OVERNIGHT. WHILE SHEAR VALUES WILL BE
FAIRLY HIGH ON THURSDAY BEFORE DROPPING OFF SIGNIFICANTLY THURSDAY
EVENING...INSTABILITY IS FAIRLY LIMITED AND OUT OF PHASE WITH THE
HIGHER SHEAR VALUES. WILL CONTINUE TO MONITOR AT THIS POINT FOR
CHANGES IN THIS PATTERN. LOWS TUESDAY NIGHT WILL RANGE FROM THE LOWER
40S INLAND TO THE UPPER 40S NEAR THE COAST...WITH COOLER TEMPERATURES
FOR WEDNESDAY NIGHT RANGING FROM THE UPPER 30S INLAND TO THE
LOWER/MID 40S CLOSER TO THE COAST. WARMER OVERNIGHT LOWS FOLLOW FOR
THURSDAY NIGHT RANGING FROM THE UPPER 40S INLAND TO THE LOWER 50S
NEAR THE COAST. HIGHS ON WEDNESDAY RANGE FROM AROUND 60 WELL INLAND
TO THE MID 60S CLOSER TO THE COAST...WITH UPPER 60S FOR MOST OF THE
AREA ON THURSDAY. /29
LONG TERM /FRIDAY THROUGH MONDAY/...DRY CONDITIONS ARE EXPECTED
THROUGH THE REMAINDER OF THE PERIOD AS A FAIRLY ZONAL UPPER PATTERN
PREVAILS AND A SURFACE HIGH BUILDS INTO THE EASTERN STATES. HIGHS
WILL BE IN THE LOWER TO MID 60S ON FRIDAY THEN TREND WARMER TO THE
LOWER/MID 70S BY MONDAY. LOWS WILL BE IN THE LOWER TO MID 40S FRIDAY
NIGHT THEN TOWARDS AROUND 50 BY SUNDAY NIGHT. /29
MARINE...AHEAD OF A MODERATE MOVING ACROSS AREA COASTAL WATERS
TUESDAY NIGHT...ONSHORE FLOW WILL INCREASE TO MODERATE FROM LIGHT
MAINLY LATE AFTERNOON ON. A RELATIVELY BRIEF PERIOD OF STRONG
OFFSHORE FLOW WILL FOLLOW...BUT WITH A SURFACE RIDGE MOVING QUICKLY
EAST OVER THE FA WEDNESDAY. THE RETURN OF ONSHORE FLOW IS
TEMPORARY...WITH ANOTHER FRONT CROSSING AREA COASTAL WATERS THURSDAY
NIGHT. MODERATE TO STRONG OFFSHORE FLOW AGAIN WILL BE BRIEF AS
SURFACE HIGH PRESSURE QUICKLY MOVES OVER THE FA BY LATE FRIDAY INTO
FRIDAY NIGHT. /16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...DENSE FOG ADVISORY UNTIL 8 AM CST THIS MORNING FOR ALZ051>060-
261>266.
FL...DENSE FOG ADVISORY UNTIL 8 AM CST THIS MORNING FOR FLZ201>206.
MS...DENSE FOG ADVISORY UNTIL 8 AM CST THIS MORNING FOR MSZ067-075-
076-078-079.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOBHazardous weather outlook, Feb 29, 4:48 AM CST, 21 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 448 AM CST MON FEB 29 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 448 AM CST MON FEB 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG...POSSIBLY BECOMING DENSE AT TIMES...CAN BE EXPECTED LATE TONIGHT AND EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT APPROACHING FROM THE WEST WILL MOVE THROUGH THE AREA TUESDAY NIGHT. WHILE THERE ARE SOME UNCERTAINTIES WITH THIS SYSTEM...THERE IS SOME POTENTIAL FOR AN ISOLATED STRONG TO SEVERE THUNDERSTORM TUESDAY AFTERNOON INTO TUESDAY NIGHT BEFORE THE FRONT MOVES THROUGH. STAY TUNED FOR UPDATES ON THIS WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-011100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 448 AM CST MON FEB 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG...POSSIBLY BECOMING DENSE AT TIMES...CAN BE EXPECTED LATE TONIGHT AND EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT APPROACHING FROM THE WEST WILL MOVE ACROSS THE MARINE AREA EARLY WEDNESDAY MORNING. SOME STORMS MAY BE STRONG AHEAD OF THE FRONT TUESDAY AFTERNOON AND TUESDAY NIGHT. AREAS OF FOG...POSSIBLY DENSE AT TIMES...CAN BE EXPECTED AHEAD OF THE FRONT TUESDAY AND TUESDAY NIGHT. HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED IN THE WAKE OF THE FRONT MOSTLY WEDNESDAY MORNING. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE POSSIBLE IN THE WAKE OF A SECOND FRONT LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:01 AM CST | Dense Fog Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 7 hr |
Nearby
Small Craft Advisories in Alabama, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.